MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION® S7´; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STEALTHSTATION® S7´; INSTRUMENT, STEREOTAXIC
Model Number 9733857
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A medtronic representative went to the site to test the equipment.It was reported that there was no failure found with the system.The hardware, software, and instruments passed the system checkout.The system was found to be fully functional.Other relevant device(s) are: software 9733686 s7 synergy spine, version (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported that after a sacroiliac and thoracolumbar procedure it was discovered that a screw had allegedly been misplaced.A wake-up test was performed and the patient was said to have lost sensation in her legs.There was no delay to the procedure reported.
 
Additional Manufacturer Narrative
Additional information: patient dob updated.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the screws were revised on the same date as the reported event was observed.
 
Additional Manufacturer Narrative
A software investigation was initiated.Unable to determine probable cause without further information since the behavior cannot be replicated.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received: the patient was still experiencing paralysis of lower limbs post-operatively following the event.The amount of inaccuracy was unknown, it was stated that they were too medial with the screws. the screw misplacement was observed after all screws went in and the site took a confirmation spin.  the initial indicator was the motor testing was unresponsive.The misplaced screws were not revised during the event.It was unknown if the screws were revised at a later date.The images were taken before the case for navigation purposes, immediately following discovery of potential issue.

Brand Name
STEALTHSTATION® S7´
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
navigation customer quality
826 coal creek circle
louisville CO 80027
MDR Report Key9190183
Report Number1723170-2019-05215
Device Sequence Number2600165
Product Code HAW
UDI-Device Identifier00613994450951
UDI-Public00613994450951
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733857
Device Catalogue Number9733857
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/28/2019
12/19/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/14/2019
01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient Weight41